Oklahoma, 2008

Flash Flooding and Hail in Oklahoma, April 7 to 8, 2008

April 7 to 8, 2008 · NWS TSA · 61 events in 11 counties and zones

Severe thunderstorms occurred across northeast Oklahoma during the late evening and early morning hours of the 7th and 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms occurred across northeast Oklahoma during the late evening and early morning hours of the 7th and 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 6:45 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 7, 6:45 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT MON APR 7 2008

.DISCUSSION...
JUST SENT AN UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 170 AND
ADD SEVERE TO ZONE WORDING. WARM FRONT EXTENDING FROM ABOUT SWO TO
NEAR MKO THIS EVENING. WHAT APPEARS TO BE ELEVATED SUPERCELLS HAVE
DEVELOPED JUST NORTH OF THE WARM FRONT AND HAVE PRODUCED 1.5 IN CH
HAIL IN PAYNE COUNTY. EXPECT ACTIVITY TO INCREASE ALONG AND NORTH
OF THE WARM FRONT OVER THE NEXT COUPLE OF HOURS AS WAA
STRENGTHENS. COULD BE A BRIEF WINDOW OF OPPORTUNITY FOR A SFC
BASED STORM ALONG THE WARM FRONT AND GIVEN THE AMOUNT OF SRH...
THERE REMAINS AT LEAST SMALL TORNADO THREAT TO THE SOUTHWEST OF
TULSA AREA. ELSEWHERE VERY LITTLE IN THE WAY OF SFC BASED
INSTABILITY AVAILABLE AND WILL BE DEALING MAINLY WITH ELEVATED
HAIL PRODUCERS.

HAVE LEFT POP CONFIGURATION AS IS WITH THE HIGHEST CONCENTRATED
NORTH OF THE EXPECTED WARM FRONTAL POSITION LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 423 PM CDT MON APR 7 2008/

DISCUSSION...
SURFACE LOW OVER THE NEW MEXICO/TEXAS BORDER AT THIS TIME WITH
WARM FRONT EXTENDING EAST FROM THE LOW INTO WEST CENTRAL OKLAHOMA
TO SOUTHEAST OKLAHOMA. AS THE LOW MOVES EAST OVERNIGHT...THE WARM
FRONT WILL LIFT NORTH INTO NORTHEAST OKLAHOMA. SEVERE
THUNDERSTORMS CURRENTLY DEVELOPING OVER NORTHWEST TEXAS WILL MOVE
NORTHEAST WITH ADDITIONAL DEVELOPMENT LIKELY OVER WESTERN OKLAHOMA
NEAR THE WARM FRONT OVER THE NEXT FEW HOURS. ALL OF THIS ACTIVITY
WILL SPREAD AND DEVELOP NORTHEAST OVERNIGHT WITH HIGH POPS
WARRANTED IN NORTHEAST OKLAHOMA.

SURFACE BASED INSTABILITY WILL BE LACKING IN OUR FORECAST AREA
BUT ELEVATED INSTABILITY WILL BE MORE THAN SUFFICIENT FOR HAIL.
THE TORNADO THREAT LOOKS VERY MINIMAL THIS FAR EAST DUE TO THE
LACK OF SURFACE BASED INSTABILITY LEADING TO THE STORMS BECOMING
MORE ELEVATED AS THEY MOVE INTO OUR FORECAST AREA.

SHADED THE FORECAST TOWARDS THE FASTER ECMWF WITH THE COLD FRONT
LATE TONIGHT AND TUESDAY. THUNDERSTORM POTENTIAL WILL INCREASE
FURTHER SOUTH ALONG THE FRONT TUESDAY MORNING INTO EARLY AFTERNOON
WITH SEVERE STORMS POSSIBLE AHEAD OF THE FRONT ESPECIALLY BY LATE
MORNING INTO EARLY AFTERNOON.

THE FRONT WILL HANG UP JUST SOUTH OF THE RED RIVER TUESDAY NIGHT
WITH SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE IN ITS VICINITY.
THE FRONT WILL BEGIN TO LIFT NORTH LATER WEDNESDAY AND WEDNESDAY
NIGHT AS THE NEXT STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM
THE SOUTHWEST. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS
SPREADING BACK NORTH ACROSS THE ENTIRE FORECAST AREA. GULF
MOISTURE WILL BE PLENTIFUL AND SOME EXCESSIVE RAINFALL AMOUNTS MAY
BE SEEN WEDNESDAY NIGHT INTO THURSDAY MORNING. AT THIS POINT...IT
APPEARS THE HIGHEST RAINFALL AMOUNTS WILL BE FROM SOUTHEAST
OKLAHOMA INTO NORTHWEST ARKANSAS. A FLASH FLOOD WATCH WILL LIKELY
BE NEEDED WITH LATER FORECAST ISSUANCES.

A BREAK IN THE PRECIPITATION MAY BE SEEN FOR A TIME LATER THURSDAY
MORNING INTO EARLY THURSAY AFTERNOON BEFORE STORMS REDEVELOP ALONG
A DRYLINE/PACIFIC COLD FRONT THAT WILL SWEEP QUICKLY ACROSS THE
AREA. THE ECMWF IS FAIRLY QUICK MOVING THE DRY AIR IN WITH THE
CANADIAN BEING A BIT SLOWER. IF THE SLOWER SOLUTION
VERIFIES...SIGNIFICANT SEVERE WEATHER WILL BE LIKELY THURSDAY
AFTERNOON PERHAPS LINGERING INTO THE EVENING IN THE EASTERN PART
OF THE FORECAST AREA.

ONCE THIS SYSTEM PASSES...DRY WEATHER WILL PREVAIL FOR THE REST OF
THE FORECAST PERIOD ALTHOUGH WRAPAROUND CLOUDINESS MAY PERSIST FOR
A COUPLE DAYS FOLLOWING ITS PASSAGE.

STAYED CLOSE TO GUIDANCE TEMPERATURES OR A BLEND OF THE
GUIDANCE/ECMWF THROUGHOUT THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  63  45  62 /  80  60  10  60
FSM   59  72  53  69 /  30  70  40  60
MLC   62  68  51  69 /  40  50  30  60
BVO   48  61  42  62 /  90  70   0  50
FYV   56  66  46  65 /  40  80  20  30
BYV   56  66  45  64 /  30  80  30  20
MKO   59  65  48  66 /  60  70  20  60
MIO   52  61  43  64 /  80  90  10  20
F10   61  64  48  65 /  60  60  10  60
HHW   62  72  55  71 /  30  40  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....14
Hazardous weather outlook, Apr 7, 6:35 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON APR 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

735 PM CDT MON APR 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...8 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...8 PM.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...9 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...9 PM.

DISCUSSION...
A DEEPENING SURFACE LOW WAS LOCATED OVER THE TEXAS PANHANDLE EARLY
THIS EVENING...WITH A WARM FRONT LIFTING NORTH OF INTERSTATE 40. THE
WARM FRONT WILL CONTINUE TO LIFT NORTH THIS EVENING AS THE LOW MOVES
EAST...AND WILL LIKELY BE IN THE VICINITY OF I-44 BY LATE THIS
EVENING. ELEVATED SEVERE THUNDERSTORMS HAVE DEVELOPED JUST WEST OF
AREA OF THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE INTO
PORTIONS OF NORTHEAST OKLAHOMA AFTER 800 PM. SHEAR AND ELEVATED
INSTABILITY WILL BE SUFFICIENT FOR STORMS TO PRODUCE VERY LARGE
HAIL...ESPECIALLY ALONG AND NORTH OF I-44. HOWEVER...THEY ARE
EXPECTED TO BECOME INCREASINGLY ELEVATED DURING THE EVENING AND THUS
ONLY A SMALL TORNADO THREAT EXISTS...MAINLY WEST OF U.S. HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS NORTHEAST
OKLAHOMA...AND POSSIBLY INTO THE LATE NIGHT HOURS FARTHER EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING.
HOWEVER...IF THERE ARE NOT STORMS AROUND SUNRISE...ADDITIONAL
THUNDERSTORMS MAY FORM ALONG A COLD FRONT THAT WILL MOVE ACROSS
THE AREA LATE TUESDAY MORNING AND TUESDAY AFTERNOON.  ENOUGH
SHEAR AND INSTABILITY WILL BE PRESENT FOR SEVERE THUNDERSTORMS.

AFTER A RELATIVE BREAK IN THE ACTION TUESDAY NIGHT AND WEDNESDAY...
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY
NIGHT AS THE COLD FRONT RETURNS AS A WARM FRONT. HEAVY RAIN
AND FLASH FLOODING WILL ALSO BE A CONCERN WEDNESDAY NIGHT. ANOTHER
ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE THURSDAY AS A DRY LINE
AND COLD FRONT PUSH THROUGH THE AREA.

HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT
THURSDAY NIGHT BRINGING TRANQUIL WEATHER TO THE AREA INTO
THE WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR
POSSIBLE SPOTTER ACTIVATION FROM TUESDAY INTO THURSDAY. PARTICULAR
ATTENTION SHOULD BE PAID TO THE FLASH FLOOD POTENTIAL WEDNESDAY
NIGHT AND THE SEVERE WEATHER POTENTIAL THURSDAY AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 7, 7:26 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON APR 7 2008

OKZ054-055-080200-
OSAGE OK-WASHINGTON OK-
826 PM CDT MON APR 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN WASHINGTON AND NORTHEASTERN OSAGE

AT 826 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PAWHUSKA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...BIGHEART AND
HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3699 9584 3657 9643 3663 9653 3702 9614
      3701 9611 3701 9585 3700 9584
TIME...MOT...LOC 0126Z 224DEG 48KT 3666 9641

The radar

The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

52 hail, 6 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Creek

When
April 7, 7:26 PM CST
Where
Creek County, Oilton
Measured
1.25 in hail
Reported by
Public
Coordinates
36.080, -96.580

Hail, Creek

When
April 7, 7:58 PM CST
Where
Creek County, Mannford
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.250, -96.420

Hail, Tulsa

When
April 7, 8:33 PM CST
Where
Tulsa County, 3 mi W of Tulsa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.150, -96.004

Hail, Osage

When
April 7, 8:40 PM CST
Where
Osage County, 7 mi W of Skiatook
Measured
0.88 in hail
Reported by
Public
Coordinates
36.370, -96.126

Hail, Tulsa

When
April 7, 8:42 PM CST
Where
Tulsa County, Tulsa
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Penny size hail occurred at downtown Tulsa.

Hail, Tulsa

When
April 7, 8:44 PM CST
Where
Tulsa County, 2 mi W of Tulsa
Measured
0.88 in hail
Reported by
Public
Coordinates
36.150, -95.986

Hail, Tulsa

When
April 7, 8:58 PM CST
Where
Tulsa County, 9 mi NE of Tulsa
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.242, -95.836

Penny size hail fell near the intersection of 36th Street North and Highway 169.

Hail, Rogers

When
April 7, 9:32 PM CST
Where
Rogers County, 2 mi E of Claremore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.320, -95.564

Hail, Rogers

When
April 7, 9:54 PM CST
Where
Rogers County, 5 mi E of Claremore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.320, -95.510

Hail, Mayes

When
April 7, 9:56 PM CST
Where
Mayes County, 5 mi W of Pryor
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.300, -95.410

Hail, Mayes

When
April 7, 10:04 PM CST
Where
Mayes County, 5 mi W of Pryor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.300, -95.410

Hail, Mayes

When
April 7, 10:08 PM CST
Where
Mayes County, 6 mi W of Adair
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.430, -95.378

Hail, Creek

When
April 8, 12:27 AM CST
Where
Creek County, 2 mi NW of Milfay
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.770, -96.595

Hail, Creek

When
April 8, 12:40 AM CST
Where
Creek County, Bristow
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.830, -96.380

Hail, Creek

When
April 8, 12:46 AM CST
Where
Creek County, Bristow
Measured
1.75 in hail
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.830, -96.380

Golfball size hail damaged automobiles and homes.

Hail, Pawnee

When
April 8, 12:50 AM CST
Where
Pawnee County, 1 mi SW of Maramec
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.240, -96.683

Hail, Pawnee

When
April 8, 1:10 AM CST
Where
Pawnee County, Terlton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.180, -96.480

Hail, Creek

When
April 8, 1:15 AM CST
Where
Creek County, 1 mi W of Mounds
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.870, -96.088

Hail, Pawnee

When
April 8, 1:16 AM CST
Where
Pawnee County, Terlton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.180, -96.480

Hail, Pawnee

When
April 8, 1:28 AM CST
Where
Pawnee County, 8 mi ENE of Terlton
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
36.224, -96.347

Hail, Tulsa

When
April 8, 1:35 AM CST
Where
Tulsa County, Jenks
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.020, -95.970

Hail, Tulsa

When
April 8, 1:38 AM CST
Where
Tulsa County, 6 mi S of Glenpool
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.863, -96.000

Quarter size hail fell at Liberty.

Hail, Osage

When
April 8, 1:54 AM CST
Where
Osage County, 7 mi W of Skiatook Arpt
Measured
1 in hail
Reported by
Public
Coordinates
36.350, -96.146

Hail, Osage

When
April 8, 1:57 AM CST
Where
Osage County, Fairfax
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.570, -96.700

Thunderstorm Wind, Osage

When
April 8, 2:00 AM CST
Where
Osage County, 7 mi W of Skiatook
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.370, -96.126

Thunderstorm winds estimated at 70 miles an hour damaged a barn.

Thunderstorm Wind, Muskogee

When
April 8, 2:00 AM CST
Where
Muskogee County, Haskell
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.820, -95.670

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Tulsa

When
April 8, 2:08 AM CST
Where
Tulsa County, Sand Spgs
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.150, -96.120

Hail, Creek

When
April 8, 2:09 AM CST
Where
Creek County, Kiefer
Measured
1.75 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.950, -96.070

Golfball size hail damaged automobiles and homes.

Hail, Creek

When
April 8, 2:11 AM CST
Where
Creek County, Sapulpa
Measured
1 in hail
Reported by
Public
Coordinates
36.000, -96.100

Hail, Tulsa

When
April 8, 2:12 AM CST
Where
Tulsa County, 6 mi SW of Owasso
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.209, -95.926

Nickel size hail fell near the intersection of U.S. Highway 75 and 56th Street North.

Hail, Tulsa

When
April 8, 2:18 AM CST
Where
Tulsa County, Jenks
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.020, -95.970

Hail, Rogers

When
April 8, 2:22 AM CST
Where
Rogers County, 7 mi NNW of Catoosa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.274, -95.798

Penny size hail fell 3 miles east of Owasso.

Hail, Tulsa

When
April 8, 2:27 AM CST to 2:29 AM CST
Where
Tulsa County, 11 mi SSE of Tulsa
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
36.003, -95.875

Golfball size hail fell near the intersection of Mingo Road and 91st Street South. Extensive damage to homes, businesses, and automobiles occurred.

Hail, Tulsa

When
April 8, 2:34 AM CST
Where
Tulsa County, 9 mi SE of Tulsa
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
36.058, -95.836

Inch and a half size hail fell near the intersection of Mingo Road and 65th Street South.

Hail, Wagoner

When
April 8, 2:35 AM CST
Where
Wagoner County, Oneta
Measured
2 in hail
Property damage
$25,000
Reported by
Public
Coordinates
36.020, -95.720

Large hail damaged automobiles and homes.

Hail, Wagoner

When
April 8, 2:40 AM CST
Where
Wagoner County, 7 mi ENE of Broken Arrow
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
36.089, -95.664

Hail, Pawnee

When
April 8, 2:41 AM CST
Where
Pawnee County, Terlton
Measured
0.75 in hail
Reported by
Public
Coordinates
36.180, -96.480

Hail, Mayes

When
April 8, 2:48 AM CST
Where
Mayes County, Chouteau
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.180, -95.350

Thunderstorm Wind, Osage

When
April 8, 2:50 AM CST
Where
Osage County, 6 mi SW of Skiatook
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.309, -96.076

Thunderstorm winds estimated at 70 miles an hour damaged a barn and blew down large tree limbs.

Thunderstorm Wind, Osage

When
April 8, 2:51 AM CST
Where
Osage County, 9 mi ENE of Barnsdall
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.620, -96.020

Thunderstorm winds estimated at 70 miles an hour blew the roof off an outbuilding 2 miles west of Ochelata.

Thunderstorm Wind, Washington

When
April 8, 3:04 AM CST
Where
Washington County, Vera
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Post Office
Coordinates
36.450, -95.880

Thunderstorm winds estimated at 80 miles an hour blew shingles off the roofs of buildings and an outbuilding. The skirting on a mobile home was also damaged.

Hail, Mayes

When
April 8, 3:15 AM CST
Where
Mayes County, 3 mi E of Mazie
Measured
0.75 in hail
Reported by
Public
Coordinates
36.100, -95.316

Hail, Creek

When
April 8, 3:25 AM CST
Where
Creek County, 5 mi N of Sapulpa
Measured
0.88 in hail
Reported by
County Official
Coordinates
36.072, -96.100

Hail, Tulsa

When
April 8, 3:29 AM CST
Where
Tulsa County, Owasso
Measured
0.75 in hail
Reported by
Public
Coordinates
36.270, -95.850

Hail, Tulsa

When
April 8, 3:30 AM CST
Where
Tulsa County, 1 mi NW of Tulsa
Measured
0.88 in hail
Reported by
Public
Coordinates
36.160, -95.963

Hail, Mayes

When
April 8, 3:35 AM CST
Where
Mayes County, 3 mi W of Locust Grove
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.200, -95.224

Hail, Rogers

When
April 8, 3:36 AM CST
Where
Rogers County, 6 mi NE of Foyil
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.491, -95.444

Penny size hail fell at Chelsea.

Hail, Cherokee

When
April 8, 3:42 AM CST
Where
Cherokee County, Peggs
Measured
0.75 in hail
Reported by
Public
Coordinates
36.080, -95.100

Hail, Tulsa

When
April 8, 3:45 AM CST
Where
Tulsa County, 2 mi N of Bixby
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.979, -95.880

Quarter size hail fell near the intersection of 121st Street South and Memorial.

Hail, Mayes

When
April 8, 3:47 AM CST
Where
Mayes County, 1 mi SE of Locust Grove
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.190, -95.157

Quarter size hail fell at the intersection of Highways 412 and 82.

Hail, Delaware

When
April 8, 3:59 AM CST
Where
Delaware County, Twin Oaks
Measured
0.75 in hail
Reported by
Post Office
Coordinates
36.200, -94.850

Hail, Rogers

When
April 8, 4:05 AM CST
Where
Rogers County, Inola
Measured
1 in hail
Reported by
Post Office
Coordinates
36.150, -95.500

Hail, Mayes

When
April 8, 4:20 AM CST
Where
Mayes County, Chouteau
Measured
2 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.180, -95.350

Large hail damaged automobiles and homes.

Hail, Wagoner

When
April 8, 4:28 AM CST
Where
Wagoner County, 5 mi W of Wagoner
Measured
1 in hail
Reported by
Public
Coordinates
35.850, -95.469

Hail, Wagoner

When
April 8, 4:40 AM CST
Where
Wagoner County, Wagoner
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.850, -95.380

Hail, Delaware

When
April 8, 5:06 AM CST
Where
Delaware County, Kansas
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.200, -94.800

Hail, Cherokee

When
April 8, 5:15 AM CST
Where
Cherokee County, 2 mi E of Tahlequah
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.920, -94.934

Thunderstorm Wind, Cherokee

When
April 8, 5:23 AM CST
Where
Cherokee County, 2 mi S of Eldon
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.901, -94.830

Thunderstorm winds estimated at 70 miles an hour blew down a privacy fence and damaged some small structures.

Flash Flood, Tulsa

When
April 8, 5:35 AM CST to 8:35 AM CST
Where
Tulsa County, 3 mi N of Skiatook to 2 mi S of Skiatook
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.413, -96.000

Heavy rain caused water to flow over Highway 11 near Skiatook.

Flash Flood, Wagoner

When
April 8, 7:00 AM CST to 9:00 AM CST
Where
Wagoner County, Broken Arrow to 3 mi S of Broken Arrow
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
36.050, -95.780

Heavy rain caused severe street flooding. In addition, a family had to be rescued by boat from their house due to flood waters.

Flash Flood, Tulsa

When
April 8, 8:00 AM CST to 10:00 AM CST
Where
Tulsa County, 10 mi SSE of Tulsa to 12 mi SE of Tulsa
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.016, -95.882

The intersections of 101st Street South and Mingo and 101st Street South and Garnett were closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91382, 91383, 91384, 91385, 91386, 91387, 91388, 91389, 91390, 91391, 91392, 91393, 91394, 91395, 91396, 91397, 91398, 91400, 91399, 91401, 91402, 91403, 91404, 91405, 91406, 91407, 91408, 91409, 91410, 91411, 92611, 91412, 91413, 91418, 91422, 91423, 91424, 91426, 91430, 91432, and more.